USMLE forum
 
USMLE Forum
Step 1
Step 2 CK
Step 2 CS
Matching & Residency
Step 3
Classifieds
 
Archives
 
 
  <<   < *  Step 2 CK   *  >   >>  

* 2020 new 120 free questions 2ck
 #862573  
  jaguar12345 - 06/18/20 23:52
 
  A 70-year-old man comes to the clinic because of a 3-day history of fatigue, dark urine, decreased urine output, mild
pain with urination, and a low-grade fever. He has gout, hypertension, and osteoarthritis. His medications are
allopurinol, hydrochlorothiazide, and acetaminophen. Temperature is 37.9C (100.2F), pulse is 88/min, respirations
are 24/min, and blood pressure is 160/95 mm Hg. Pulse oximetry on room air shows an oxygen saturation of 97%.
Jugular venous pressure is 7 cm H2O (N=59). Cardiopulmonary examination shows no abnormalities. Which of
the following is the most appropriate next step in management?
(A) Discontinuation of acetaminophen therapy
(B) Intravenous administration of fluids
(C) Measurement of postvoid residual volume
(D) Oral trimethoprim-sulfamethoxazole therapy
(E) Renal biopsy

answer is c but why
 
Report Abuse

 
 

* Re:2020 new 120 free questions 2ck
#3389038
  longway2go - 06/20/20 18:48
 
  Post void residual urine is probably secondary to bladder outlet obstruction from a bladder calculus or Enlarged Prostate and the outlet obstruction leading to the UTI /Pyelonephritis symptoms. Anyone else has a different answer, please share. Good Luck!  
Report Abuse

* 2020 new 120 free questions 2ck
#3389043
  jaguar12345 - 06/20/20 21:31
 
  longway2go
could not it be G6PD from allopurinol?
thank you :)
 
Report Abuse

* Re:2020 new 120 free questions 2ck
#3389050
  23abc23 - 06/21/20 18:44
 
  Acute prostatitis??  
Report Abuse

          Page 1 of 1          

[<<First]   [<Prev]  ... Message ...  [Next >]   [Last >>]

 
Logon to post a new Message/Reply
 
 
 
 

 

 

Google
  Web USMLEforum.com
 

Step 1 Step 2 CK Step 2 CS Matching & Residency Step 3 Classifieds
LoginUSMLE LinksHome